Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 8, 2021, 3:34 AM CDT. It took effect at May 8, 2021, 7:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 3:34 AM CDT (08:34 UTC)
- In effect from
- May 8, 2021, 7:00 PM CDT
- Expired
- May 9, 2021, 12:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
263 WHUS74 KLCH 080834 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 334 AM CDT Sat May 8 2021 GMZ450-452-455-470-472-475-082200- /O.NEW.KLCH.SC.Y.0030.210509T0000Z-210509T1600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 334 AM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT SUNDAY... * WHAT...South winds around 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From 7 PM this evening to 11 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ K. Kuyper
3 follow-up statements
856 WHUS74 KLCH 082056 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 356 PM CDT Sat May 8 2021 GMZ450-452-455-470-472-475-090500- /O.CON.KLCH.SC.Y.0030.210509T0000Z-210509T1600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 356 PM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT SUNDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From 7 PM this evening to 11 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS74 KLCH 090202 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 902 PM CDT Sat May 8 2021 GMZ450-452-455-470-472-475-091600- /O.CON.KLCH.SC.Y.0030.000000T0000Z-210509T1600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 902 PM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 11 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
222 WHUS74 KLCH 090815 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 315 AM CDT Sun May 9 2021 GMZ450-452-455-470-472-475-091700- /O.EXT.KLCH.SC.Y.0030.000000T0000Z-210509T1700Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 315 AM CDT Sun May 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ K. Kuyper
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 7, 11:27 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 7, 11:27 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1127 PM CDT Fri May 7 2021 DISCUSSION... For 05/08/2021 06z TAF Issuance. AVIATION... Winds have relaxed at the terminals this evening, with some high cirrus also continuing to filter through the region. Some lowered VIS noted in metars at BPT, but surrounding obs and areal cams suggest this is very localized. Still, could see some periodically lowered VIS readings through the night given the light winds and a bit more moisture. Otherwise, VFR conditions are expected to prevail through the TAF period with light winds tonight becoming gusty out of the south after sunrise. 50 && .PREV DISCUSSION... /issued 928 PM CDT Fri May 7 2021/ DISCUSSION... Wx map shows 1020mb sfc high over AL/MS with weak ridging across the north central Gulf waters. Satellite imagery showing the sct/bkn cirrus layer across the region, expected to thin out overnight. Temperatures cooling off a bit, still ranging from the mid 60s to mid 70s. Weak southeast flow has returned across SE TX/S LA with the slightly higher dewpts in the lower 60s. Across C LA, winds are calm with dewpts in the mid 50s. Thus, expect the coolest morning lows in the upper 50s/near 60, with lower to mid 60 elsewhere. Ongoing forecast looks on track with no updates needed at this time. DML PREV DISCUSSION... /issued 403 PM CDT Fri May 7 2021/ DISCUSSION... SHORT TERM (Today through Saturday night)... It's hard to ask for weather more pleasant than today. High pressure nearly overhead is yielding abundant sunshine, light northerly winds and temperatures in the lower 80s. The high will shift east of the region overnight turning surface winds out of the southeast which will allow dewpoints to begin creeping back up. The tightening pressure gradient between the departing high and a deepening low over northern Oklahoma will accelerate the moisture return and result in breezy conditions by tomorrow afternoon. Jones LONG TERM (Sunday through Friday)... An active weather pattern is expected for a majority of the long term with POPs being introduced starting on Sunday and extending to the end of next week. By tomorrow southerly flow will return, enhancing moisture advection across the area. This will prime our area ahead of the first frontal system set to reach our area late Sunday into early Monday. The front will slow then stall along the gulf coast states. Sunday and Monday the models project a bulk of the precipitation falling in our northern zones, then spreading south. WPC D3 ERO has the northern fringe of Rapides Parish in a marginal risk, however most of the precip is expected to the north of us. SPC D3 SWO has a majority of the CWA in a marginal risk for severe thunderstorms, with a slight risk clipping the northern fringe of our SETX Counties and CenLA Parishes. Forecast soundings support the possibility of large hail and damaging wind gusts mainly along the line from ETX to AR. Early to mid next week, a trough will move southeast into the region. The potential for flooding is not a major concern, but it will be monitored for this period. Over the northern Counties and Parishes up to an inch of rain is forecasted ahead of this trough while up to three inches is expected as the trough moves through. By the end of next week, this activity is set to clear the area, being replaced by a surface high pressure system building in and keeping us dry for the duration of the forecast period. Stigger/87 MARINE... Small craft exercise caution may be needed tomorrow afternoon as a tightening pressure gradient between high pressure to the east and a deepening low over northern Oklahoma will result in elevated onshore flow. && .PRELIMINARY POINT TEMPS/POPS... AEX 80 58 85 67 / 0 0 0 0 LCH 85 65 84 72 / 0 0 0 0 LFT 83 60 84 68 / 0 0 0 0 BPT 85 65 84 71 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, May 8, 3:34 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 334 AM CDT Sat May 8 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-090845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 334 AM CDT Sat May 8 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Quiet day as temperatures move into the 80s across the region. Overnight temperatures drop into the upper 60s over central Louisiana and the lake region in southeast Texas. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of unsettled weather is expected from Sunday through at least Thursday of the coming week. There is a risk for severe storms on Sunday into Monday, with hail and damaging wind gust being the main threat. High moisture content over the region will support locally heavy rainfall. Area average rainfall amounts between one and four inches will be possible, along with locally higher amounts. This will increase the risk for flooding across portions of the area during the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-090845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 334 AM CDT Sat May 8 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Moderate southerly flow will increase over the coastal waters with the seas building through the afternoon into the evening hours. A Small Craft Advisory late this afternoon through late Sunday morning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds and seas will diminish towards the noon hour on Sunday but will remain elevated into the work week. Showers and thunderstorms will increase over the coastal waters from Monday through Thursday before ending. Some storms will be capable of strong gusty winds which will intern produce locally heavy seas near the storm activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. kuyper
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.